Vol. 9, No. 10, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Equivariant torsion and base change

Michael Lipnowski

Vol. 9 (2015), No. 10, 2197–2240
Abstract

What is the true order of growth of torsion in the cohomology of an arithmetic group? Let D be a quaternion algebra over an imaginary quadratic field F. Let EF be a cyclic Galois extension with ΓEF = σ. We prove lower bounds for “the Lefschetz number of σ acting on torsion cohomology” of certain Galois-stable arithmetic subgroups of DE×. For these same subgroups, we unconditionally prove a would-be-numerical consequence of the existence of a hypothetical base change map for torsion cohomology.

Keywords
torsion, cohomology, Reidemeister torsion, analytic torsion, Ray–Singer torsion, locally symmetric space, trace formula, base change, equivariant, twisted
Mathematical Subject Classification 2010
Primary: 11F75
Secondary: 11F72, 11F70
Milestones
Received: 13 May 2014
Revised: 21 July 2015
Accepted: 6 October 2015
Published: 16 December 2015
Authors
Michael Lipnowski
Mathematics Department
Duke University
Duke University, Box 90320
Durham, NC 27708-0320
United States